Alert archive / New York / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 133, NWS Albany, NY

July 6, 2011Albany County, Rensselaer County, New York; Berkshire County, Massachusetts

NWS Albany, NY issued this severe thunderstorm warning at Jul 6, 2011, 5:55 PM EDT for Albany County, Rensselaer County, New York; Berkshire County, Massachusetts. It was in force for 65 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 5:55 PM EDT (21:55 UTC)
Expired
Jul 6, 2011, 7:00 PM EDT
In force
65 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Berkshire County, MA, Albany County, NY, Rensselaer County, NY

The radar

The Albany radar (KENX), 66 km from the middle of the area, began a volume at 21:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 6:18 PM EDTTSTM WND DMGAlbany, NYTREE LIMBS DOWN
Jul 6, 6:30 PM EDTTSTM WND DMGLanesborough, MASEVERAL TREES DOWN AND DAMAGE TO GAZEEBO.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 23 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 1:29 PM EDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 9.9 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 2011-07-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 2011-07-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 64 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1486 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
64 m²/s²
0-3 km storm-relative helicity
69 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

431 
WUUS51 KALY 062155
SVRALY
MAC003-NYC001-083-062300-
/O.NEW.KALY.SV.W.0133.110706T2155Z-110706T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHERN BERKSHIRE COUNTY IN WESTERN MASSACHUSETTS...
  EASTERN ALBANY COUNTY IN EAST CENTRAL NEW YORK...
  SOUTHERN RENSSELAER COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 700 PM EDT

* AT 554 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM WYANTSKILL TO EAST GREENBUSH TO
  RAVENA...OR ALONG A LINE EXTENDING FROM TROY TO EAST GREENBUSH TO
  10 MILES SOUTH OF DELMAR...AND MOVING EAST AT 30 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
   WEST SAND LAKE BY 600 PM EDT...
   NASSAU AND AVERILL PARK BY 610 PM EDT...
   STEPHENTOWN BY 625 PM EDT...
   HANCOCK BY 635 PM EDT...
   NEW ASHFORD BY 640 PM EDT...
   CHESHIRE AND ADAMS BY 650 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4267 7298 4266 7295 4261 7295 4248 7301
      4252 7336 4243 7415 4260 7396 4271 7387
      4268 7304 4271 7295 4270 7294
TIME...MOT...LOC 2155Z 274DEG 27KT 4269 7365 4261 7370
          4247 7382

$$

BGM/BJF
2 follow-up statements
493 
WWUS51 KALY 062219
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
619 PM EDT WED JUL 6 2011

NYC001-062229-
/O.CAN.KALY.SV.W.0133.000000T0000Z-110706T2300Z/
ALBANY NY-
619 PM EDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN ALBANY COUNTY IS
CANCELLED...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

LAT...LON 4267 7298 4266 7295 4261 7295 4248 7301
      4252 7336 4248 7377 4260 7373 4269 7369
      4268 7304 4271 7295 4270 7294
TIME...MOT...LOC 2219Z 274DEG 27KT 4268 7341 4260 7346
          4246 7358

$$

MAC003-NYC083-062300-
/O.CON.KALY.SV.W.0133.000000T0000Z-110706T2300Z/
BERKSHIRE MA-RENSSELAER NY-
619 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHERN RENSSELAER AND NORTHERN BERKSHIRE COUNTIES...

AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM BUCKS CORNER TO DUNHAM
HOLLOW TO JACKS CORNERS...OR ALONG A LINE EXTENDING FROM 13 MILES
EAST OF TROY TO 9 MILES NORTHEAST OF NASSAU TO NASSAU...MOVING EAST
AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  STEPHENTOWN CENTER...NORTH STEPHENTOWN...CHERRYPLAIN AND CENTER
  BERLIN BY 625 PM EDT...
  GARFIELD BY 630 PM EDT...
  SOUTH WILLIAMSTOWN...STEELES CORNERS...NORTH HANCOCK AND HANCOCK BY
  635 PM EDT...
  SWEETS CORNER BY 640 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4267 7298 4266 7295 4261 7295 4248 7301
      4252 7336 4248 7377 4260 7373 4269 7369
      4268 7304 4271 7295 4270 7294
TIME...MOT...LOC 2219Z 274DEG 27KT 4268 7341 4260 7346
          4246 7358

$$

BGM
572 
WWUS51 KALY 062233
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
633 PM EDT WED JUL 6 2011

MAC003-NYC083-062300-
/O.CON.KALY.SV.W.0133.000000T0000Z-110706T2300Z/
BERKSHIRE MA-RENSSELAER NY-
633 PM EDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR SOUTHEASTERN RENSSELAER AND NORTHERN BERKSHIRE COUNTIES...

AT 631 PM EDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED CAPABLE
OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM STEELES
CORNERS TO NORTH HANCOCK TO EAST NASSAU...OR ALONG A LINE EXTENDING
FROM 9 MILES WEST OF NORTH ADAMS TO 9 MILES NORTH OF PITTSFIELD TO 9
MILES SOUTHEAST OF NASSAU...MOVING EAST AT 30 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  SWEETS CORNER BY 640 PM EDT...
  TOWN CREST VILLAGE...MAPLE GROVE...LANESBOROUGH AND FARNAMS BY 645
  PM EDT...
  ZYLONITE...SOLDIERS MEMORIAL FIELD...RUSEK WHIPPLE SQUARE AND
  RENFREW BY 650 PM EDT...
  SAVOY CENTER BY 655 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM EDT
WEDNESDAY EVENING FOR NORTHERN CONNECTICUT AND WESTERN MASSACHUSETTS
AND EASTERN NEW YORK AND SOUTHERN VERMONT.

&&

LAT...LON 4267 7298 4266 7295 4261 7295 4248 7301
      4252 7336 4251 7353 4268 7349 4268 7304
      4271 7295 4270 7294
TIME...MOT...LOC 2233Z 274DEG 27KT 4267 7327 4258 7328
          4245 7344

$$

BGM

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 5:04 PM EDT, 51 minutes earlier.

Area forecast discussion, Jul 6, 5:04 PM EDT, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
504 PM EDT WED JUL 6 2011

.SYNOPSIS...
A COLD FRONT WILL CROSS THE REGION TONIGHT...PRECEDED AND
ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS
EVENING. WEAK HIGH PRESSURE WILL PROVIDE FAIR AND SLIGHTLY LESS
HUMID CONDITIONS FOR THURSDAY AND THURSDAY NIGHT. MOISTURE
APPROACHING FROM THE SOUTH WILL BRING CLOUDS...AND POSSIBLY SOME
SHOWERS BACK TO THE REGION FOR FRIDAY.

&&

.NEAR TERM /UNTIL 6 AM THURSDAY MORNING/...
AS OF 430 PM EDT...A LINE OF THUNDERSTORMS CONTINUES TO MOVE SE
ACROSS THE MOHAWK VALLEY...SOUTHERN ADIRONDACKS...AND LAKE
GEORGE/SARATOGA REGION. A FEW ROGUE CELLS HAVE ALSO POPPED AHEAD
OF THIS LINE...AND EVEN BEHIND IT. WE EXPECT THIS LINE TO CONTINUE
MOVING E/SE...REACHING THE EASTERN MOHAWK VALLEY AND NORTHERN
PORTIONS OF THE CAPITAL REGION BETWEEN 445 AND 545 PM...THROUGH THE
IMMEDIATE CAPITAL REGION BETWEEN 545 PM AND 645 PM...AND INTO
SOUTHERN VT AND WESTERN MA BETWEEN 630 AND 730 PM. SHOULD THE LINE
HOLD TOGETHER...IT MAY IMPACT THE SE CATSKILLS...MID HUDSON VALLEY
REGION AND NW CT BETWEEN 7 AND 8 PM...ALTHOUGH CELLS DEVELOPING
AHEAD OF THIS LINE MAY IMPACT THIS REGION SOONER. AGAIN...DAMAGING
WINDS WILL BE THE MAIN THREAT WITH OR IMMEDIATELY AHEAD OF THIS
LINE...WITH ISOLATED LARGE HAIL MAINLY CONFINED TO ANY DISCRETE
CELLS DEVELOPING AHEAD OF THE LINE.

ADDITIONAL SHOWERS/TSTMS AFFECTING DEVELOPING ACROSS WESTERN NYS
MAY IMPACT SOUTHERN AREAS LATER THIS EVENING AS WELL. SO...FOR
POPS...WILL KEEP CHC TO LOW LIKELY POPS THROUGH THIS
EVENING...HIGHEST ACROSS THE UPPER HUDSON VALLEY INTO SOUTHERN
VT...THEN TAPER TO SLIGHT CHC ACROSS NORTHERN AREAS...AND LOW CHC
FOR SOUTHERN AREAS FOR THIS EVENING THROUGH AROUND MIDNIGHT.
THEREAFTER...EXPECT CLEARING SKIES. IN AREAS WHERE RAINFALL OCCURS
THIS EVENING...PATCHY FOG COULD DEVELOP LATE. THE BEST CHANCE FOR
THIS WOULD BE WITHIN THE LAKE GEORGE/SARATOGA REGION...AND
PORTIONS OF WESTERN NEW ENGLAND. HOWEVER...ADDITIONAL FOG COULD FORM.

FOR MIN TEMPS...HAVE GENERALLY SIDED WITH OR SLIGHTLY ABOVE A
MAV/MET MOS BLEND.

&&

.SHORT TERM /6 AM THURSDAY MORNING THROUGH FRIDAY NIGHT/...
THURSDAY...ONE COLD FRONT WILL CONTINUE SAGGING S/E ACROSS THE
REGION DURING THE MORNING HOURS...REACHING THE MID HUDSON VALLEY
DURING THE AFTERNOON...WHILE A SECONDARY FRONTAL BOUNDARY
APPROACHES FROM THE NW DURING THE AFTERNOON. THE FIRST FRONT MAY
TAP JUST ENOUGH CAPE TO TRIGGER ISOLATED SHOWERS/TSTMS ACROSS THE
MID HUDSON VALLEY/NW CT REGION...AND POSSIBLY SOUTHERN BERKSHIRES
DURING THE MIDDAY THROUGH MID AFTERNOON HOURS. HOWEVER...DEEP DRY
AIR IN THE MID LEVELS...AND A STRENGTHENING SUBSIDENCE INVERSION
IN THE WAKE OF TONIGHT/S SHORTWAVE PASSAGE SHOULD LIMIT AREAL
COVERAGE OF ANY CONVECTION. ELSEWHERE...EXPECT MOSTLY SUNNY SKIES
AND DECERASING HUMIDITY LEVELS. FOR MAX TEMPS...HAVE SIDED WITH
MAV/MET MOS BLEND...WITH 80-85 WITHIN MUCH OF THE HUDSON RIVER
VALLEY FROM ALBANY NORTH...AND MID TO UPPER 80S ACROSS THE MID
HUDSON VALLEY REGION...WITH GENERALLY 75-80 ACROSS HIGHER ELEVATIONS.

THU NT...OTHER THAN A STRAY SHOWER/TSTM ACROSS SOUTHERN AREAS
EARLY...EXPECT CLEAR TO PARTLY CLOUDY SKIES...WITH MORE CLOUDS
DEVELOPING/INCREASING ACROSS SOUTHERN/WESTERN AREAS LATE. HAVE
INDICATED MINS AGAIN CLOSE TO A MAV/MET MOS BLEND...WITH 45-50
POSSIBLE ACROSS PORTIONS OF THE NORTH COUNTRY...AND 50-55 ACROSS
HIGHER ELEVATIONS ACROSS WESTERN NEW ENGLAND...WITH 55-60 ACROSS
MUCH OF THE HUDSON VALLEY REGION FROM ALBANY SOUTH.

FRI-FRI NT...UNCERTAINTY INCREASES DURING THIS TIME PERIOD...AS
MODEL SOLUTIONS DIVERGE ON THE HANDLING OF WAVE DEVELOPMENT ALONG
FRONTAL BOUNDARY TO THE SOUTH. THE NAM EVEN SEEMS TO DEPICT A
COMPACT...WARM CORE FEATURE TRAVELING NORTHEAST ALONG AND OFF THE
MID ATLANTIC COAST. THIS APPEARS A BIT SPURIOUS...AND WILL SIDE
CLOSER TO THE GFS/CMC SOLUTIONS. THE NAM...POSSIBLY IN RESPONSE TO
THIS FEATURE...ALSO SEEMS TO DEVELOP SLOW MOVING...HEAVY SHOWERS
ACROSS PORTIONS OF THE REGION DURING THIS TIME. THERE WILL BE A
MID LEVEL SHORTWAVE APPROACHING FROM THE WEST LATE FRI OR FRI
NT...SO IT SEEMS REASONABLE THAT AT LEAST SOME MOISTURE MAY BE
ENTRAINED NORTH INTO THE REGION. SO...HAVE INDICATE SLIGHT CHC TO
CHC POPS...HIGHEST ACROSS SOUTHERN AND WESTERN PORTIONS OF THE
REGION...MAINLY FOR FRI AFTERNOON AND NIGHT. FOR TEMPS...SIDED A
BIT CLOSER TO THE COOLER MET MOS FOR SOUTHERN AREAS...WHERE CLOUDS
MAY DOMINATE...WITH MAXES GENERALLY AROUND 80 IN VALLEYS...WITH
70S FOR HIGHER ELEVATIONS.

&&

.LONG TERM /SATURDAY THROUGH WEDNESDAY/...
THE PERIOD WILL BEGIN A LITTLE UNSETTLED...AS SOME SORT OF LOW
PRESSURE TO OUR SOUTH WILL BE IN THE PROCESS OF PULLING AWAY TO THE
EAST. THE QUESTION IS HOW FAST THIS MOVEMENT IS. FOR NOW...ADDED
SLIGHT CHANCES TO SATURDAY MORNING AS THERE MIGHT BE SOME RESIDUAL
SHOWERS LEFT OVER.

THEN...HIGH PRESSURE BUILDS TO BRING DRY WEATHER LATER SATURDAY INTO
SUNDAY WITH SEASONABLE TEMPERATURES.

HIGH PRESSURE MOVES OFF TO THE SOUTHEAST PROVIDING INCREASED
HUMIDITY FOR MONDAY. AT THE SAME TIME...A WEAK TROUGH/COLD FRONT
APPROACHES FROM THE NORTHWEST TO PROVIDE THE CHANCE FOR SHOWERS AND
THUNDERSTORMS BY LATE IN THE DAY.

RIGHT NOW IT APPEARS THIS FRONT WILL MOVE TO OUR EAST ON
TUESDAY...WITH LARGE HIGH PRESSURE FORECASTED TO BRING MORE
SEASONABLY WARM AND DRY WEATHER WEDNESDAY.

LOOK FOR HIGH TEMPERATURES GENERALLY IN THE 80S AND LOWS 55 TO 65.

&&

.AVIATION /21Z WEDNESDAY THROUGH MONDAY/...
WITH AN APPROACHING COLD FRONT...SCT SHRA/TSRA ARE BREAKING OUT
ACROSS CENTRAL AND NORTHERN NY AND ATTEMPTING TO MOVE TOWARDS THE
AREA EARLY THIS AFTN. ALTHOUGH FLYING CONDITIONS WILL BE VFR TO
START THE TAF PERIOD...THERE IS THE POTENTIAL FOR BRIEF PERIODS OF
MVFR/IFR DUE TO SHRA OR EVEN A TSTM FOR THE MID TO LATE AFTN HOURS.
DUE TO THE SCATTERED NATURE OF THE TSTMS...AS WELL AS THE
UNCERTAINTY IN THE TIMING AND EXTEND...WILL NOT INCLUDE TSRA/VCTS IN
THE TAF AT THIS POINT...BUT WILL INCLUDE A CB APPENDAGE WITH A TEMPO
FOR AN MVFR SHOWER FOR THE MID/LATE AFTN AND INTO THE EVENING.

BEHIND THE COLD FRONT...THE CHC FOR SHOWERS WILL DIMINISH GREATLY
AFTER ABOUT 00 UTC...AND THE CLOUDS WILL THIN IN COVERAGE AS WELL.
DEPENDING ON HOW MUCH RAINFALL OCCURS TODAY...THERE WILL BE THE
POTENTIAL FOR SOME MVFR MIST TONIGHT...ESP AT KGFL. THIS WILL
DISSIPATE AFTER SUNRISE THURSDAY...ALLOWING FOR VFR CONDITIONS TO
RETURN FOR THE ENTIRE DAY.

LIGHT SOUTHERLY WINDS THIS AFTN WILL BECOME WESTERLY BY THIS
EVENING.  THERE MAY BE A FEW GUSTS AT TIMES THIS AFTN IN CHANNELED
NORTH TO SOUTH VALLEYS...BUT SFC WINDS WILL GENERALLY BE LESS THAN
10 KTS. WESTERLY TO NORTHWESTERLY WINDS WILL DIMINISH AND BE NEARLY
CALM OVERNIGHT...WHICH MAY HELP AID THE DEVELOPMENT OF MIST. AFTER
SUNRISE...NW WINDS WILL PICK UP SOMEWHAT...BUT STILL GENERALLY BE
LESS THAN 10 KTS THROUGH THURSDAY MORNING.

OUTLOOK...
THU-FRI...MAINLY VFR. CHC OF MVFR IN SHRA/TSRA AT KPOU.
SAT-SUN...VFR...NO SIG WX.
MON...VFR/MVFR...CHC SHRA/TSRA.

&&

.FIRE WEATHER...
A COLD FRONT WILL CROSS THE REGION TONIGHT...PRECEDED AND
ACCOMPANIED BY SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS THIS
EVENING. WEAK HIGH PRESSURE WILL PROVIDE FAIR AND SLIGHTLY LESS
HUMID CONDITIONS FOR THURSDAY AND THURSDAY NIGHT. MOISTURE
APPROACHING FROM THE SOUTH WILL BRING CLOUDS...AND POSSIBLY SOME
SHOWERS BACK TO THE REGION FOR FRIDAY.

SCATTERED TO NUMEROUS SHOWERS/TSTMS ARE EXPECTED THIS
EVENING...WITH ISOLATED SHOWERS/TSTMS POSSIBLE ACROSS SOUTHERN
AREAS FOR THU AFTERNOON/EVE.

THE RH WILL RECOVER TO 90-100 PERCENT TONIGHT...WITH DEW FORMATION
LIKELY. THE RH WILL THEN FALL INTO THE 35-45 PERCENT RANGE FOR THU
AFTERNOON...THEN RECOVER TO 85-95 PERCENT THU NT.

WEST TO SOUTHWEST WINDS WILL SHIFT INTO THE NORTHWEST
TONIGHT...AND DECREASE TO LESS THAN 10 MPH. WEST TO NORTHWEST
WINDS WILL BECOME NORTHWEST TO NORTH THURSDAY...AND INCREASE TO 10
TO 20 MPH. NORTH WINDS WILL BECOME LIGHT AND VARIABLE THU NT.
WINDS WILL BE MUCH STRONGER...AND VARIABLE IN DIRECTION IN AND
NEAR ANY TSTMS THIS EVENING.

&&

.HYDROLOGY...
NO PROBLEMS ARE EXPECTED ON THE RIVERS FOR THE NEXT FIVE DAYS.

SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THIS EVENING...SOME
OF WHICH COULD PRODUCE VERY LOCALLY HEAVY RAINFALL AND PONDING OF
WATER IN LOW LYING...POOR DRAINAGE AND URBAN AREAS. AVERAGE BASIN
RAINFALL LOOKS TO BE LESS THAN A QUARTER OF AN INCH WITH LITTLE OR
NO IMPACT ON THE RIVER LEVELS.

SHOWERS ARE POSSIBLE LATE FRIDAY INTO EARLY SATURDAY...MAINLY FROM
ALBANY SOUTHWARD. AT THIS POINT...AVERAGE BASIN RAINFALL WITH THESE
SHOWERS GENERALLY LOOKS LESS THAN A QUARTER OF AN INCH.

EXPECT MAINLY DRY CONDITIONS LATER SATURDAY INTO SUNDAY...WITH
THE NEXT CHANCE OF SCATTERED SHOWERS AND THUNDERSTORMS LATER ON
MONDAY.

FOR DETAILS ON SPECIFIC AREA RIVERS AND LAKES...INCLUDING OBSERVED
AND FORECAST RIVER STAGES AND LAKE ELEVATIONS...PLEASE VISIT THE
ADVANCED HYDROLOGIC PREDICTION SERVICE /AHPS/ GRAPHS ON OUR WEBSITE.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...KL
NEAR TERM...KL
SHORT TERM...KL
LONG TERM...HWJIV
AVIATION...FRUGIS
FIRE WEATHER...KL
HYDROLOGY...HWJIV
Hazardous weather outlook, Jul 6, 1:58 PM EDT, 3 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
158 PM EDT WED JUL 6 2011

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-071100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
158 PM EDT WED JUL 6 2011

...SEVERE THUNDERSTORM WATCH 605 IN EFFECT UNTIL 9 PM EDT THIS
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SEVERE THUNDERSTORM WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

ISOLATED TO SCATTERED THUNDERSTORMS ARE POSSIBLE FRIDAY AFTERNOON
AND EVENING...ESPECIALLY ACROSS SOUTHERN AREAS.

.SPOTTER INFORMATION STATEMENT...

SKYWARN ACTIVATION IS REQUESTED AT THIS TIME.

In the hours before

Local storm report, Jul 6, 4:56 PM EDT, 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
456 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0449 PM     TSTM WND DMG     WEST WINFIELD           42.88N 75.19W
07/06/2011                   HERKIMER           NY   TRAINED SPOTTER

            TREES AND WIRES DOWN

&&

KOLECI
Local storm report, Jul 6, 5:00 PM EDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
500 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0409 PM     TSTM WND DMG     5 SSE NORTH EASTON      42.94N 73.53W
07/06/2011                   RENSSELAER         NY   TRAINED SPOTTER

            NUMEROUS TREES AND WIRES DOWN. MANY TREES UPROOTED

&&

KOLECI
Local storm report, Jul 6, 5:27 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
527 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0527 PM     TSTM WND DMG     MANNY CORNERS           42.95N 74.15W
07/06/2011                   MONTGOMERY         NY   TRAINED SPOTTER

            TREES AND WIRES DOWN

&&

KOLECI
Local storm report, Jul 6, 5:32 PM EDT, 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
532 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND DMG     LAKE GEORGE             43.43N 73.71W
07/06/2011                   WARREN             NY   TRAINED SPOTTER

            TREES DOWN. SEVERAL LIGHTNING STRIKES

&&

KOLECI
Local storm report, Jul 6, 5:46 PM EDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
546 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0545 PM     TSTM WND DMG     GREENFIELD CENTER       43.13N 73.85W
07/06/2011                   SARATOGA           NY   TRAINED SPOTTER

            TREES DOWN

&&

KOLECI
Local storm report, Jul 6, 5:55 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     HOOSICK                 42.86N 73.33W
07/06/2011                   RENSSELAER         NY   TRAINED SPOTTER

            TREES DOWN. TREES BLOCKING ROAD

&&

KOLECI

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 1:49 PM EDTSpecial Weather StatementALYHamilton26 min
Jul 6, 2:09 PM EDTSpecial Weather StatementALYHamilton36 min
Jul 6, 2:11 PM EDTSpecial Weather StatementALYSaratoga34 min
Jul 6, 2:33 PM EDTSpecial Weather StatementALYSchenectady27 min
Jul 6, 3:14 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady51 min
Jul 6, 3:24 PM EDTSpecial Weather StatementALYHerkimer36 min
Jul 6, 3:51 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington39 min
Jul 6, 4:09 PM EDTSpecial Weather StatementALYFulton36 min
Jul 6, 4:21 PM EDTSpecial Weather StatementALYSaratoga24 min
Jul 6, 4:25 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington45 min
Jul 6, 4:34 PM EDTSevere Thunderstorm WarningALYFulton, Herkimer, Montgomery, Schoharie56 min
Jul 6, 4:48 PM EDTSevere Thunderstorm WarningALYSaratoga, Warren, Washington57 min
Jul 6, 5:03 PM EDTSevere Thunderstorm WarningALYFulton, Montgomery, Saratoga, Schenectady, Schoharie57 min
Jul 6, 5:30 PM EDTAreal Flood AdvisoryALYFulton, Montgomery, Saratoga, Schenectady3 hr
Jul 6, 5:35 PM EDTSevere Thunderstorm WarningALYRensselaer, Washington40 min
Jul 6, 6:12 PM EDTAreal Flood AdvisoryALYRensselaer3 hr
Jul 6, 6:41 PM EDTSpecial Weather StatementALYColumbia64 min
Jul 6, 7:33 PM EDTSpecial Weather StatementALYBerkshire27 min

Nearby

Severe Thunderstorm Warnings in New York, 2011Severe Thunderstorm Warnings in Massachusetts, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.